MAUDE Adverse Event Report: US SURGICAL PUERTO RICO TA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO TA; STAPLE, IMPLANTABLE
Model Number TA3048L
Medical Device Problem Codes Entrapment of Device (1212); Misfire (2532); Failure to Form Staple (2579)
Health Effect - Clinical Codes Tissue Damage (2104); No Code Available (3191)
Date of Event 05/16/2017
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter: occurred during an open bronchial throat and pericardium cuff procedure.The stapler partially fired.The staple line was incomplete.To fix the staple line, over sewed, resected and re-stapled.There was tissue damage as a result of the problem.Clip seam not completely closed and there clips remain hanging in the magazine, new forklift used.The damage was not considered permanent.The patient needed a pericardium cuff.After the pericardium cuff and the occlusion of the bronchial throat, there was no further injury.The surgical time was extended by thirty minutes or more due to the product problem.The patient status is alive, with injury.
 
Additional Manufacturer Narrative
Post market vigilance (pmv) received two device.The visual inspection of the returned product noted that the reloads were fully fired.There was no observed damage to the reloads.Pmv performed functional testing which included resetting and reloading the sulus with staples.The sulus were then loaded into device and test fired.The jaws closed smoothly, the pin slide advanced fully, and the handle actuated smoothly into pre-clamped and clamped position.The jaw opened, handles unlocked and pin slides retracted when the black release buttons were depressed.The instruments and sulus were fired over test media with acceptable staple formation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter: per additional information received.The stapler was used for the first time at the end of the procedure to cut off the bronchus stump.It caused an unnecessary loss of pericardium.Another clamping was necessary because of the incomplete row of clamps.The damage was not considered permanent.The patient needed a pericardium cuff.The current patient status is ok.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of two devices.There were no visual or functional abnormalities observed during the product analysis.The sulus were reloaded with staple and fired on the test media with proper staple formation.A review of the device history record indicates the product was released meeting all quality release specifications at the time of manufacture.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
TA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key6637801
Report Number2647580-2017-05575
Device Sequence Number91910
Product Code GDW
UDI-Device Identifier10884521043121
UDI-Public10884521043121
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2019
Device Model NumberTA3048L
Device Catalogue NumberTA3048L
Device Lot NumberP4C0749X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2017
Initial Date Received by Manufacturer 05/16/2017
Supplement Date Received by Manufacturer06/26/2017
08/01/2017
Initial Report FDA Received Date06/13/2017
Supplement Report FDA Received Date07/21/2017
08/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;